You are not currently logged in.
Access JSTOR through your library or other institution:
Stability and Regularization of a Discrete Approximation to the Cauchy Problem for Laplace's Equation
Hans-Jurgen Reinhardt, Houde Han and Dinh Nho Hao
SIAM Journal on Numerical Analysis
Vol. 36, No. 3 (1999), pp. 890-905
Published by: Society for Industrial and Applied Mathematics
Stable URL: http://www.jstor.org/stable/2587066
Page Count: 16
You can always find the topics here!Topics: Cauchy problem, Approximation, Boundary value problems, Laplace equation, Harmonic functions, Mathematical problems, Convexity, Linear transformations, Difference quotients
Were these topics helpful?See something inaccurate? Let us know!
Select the topics that are inaccurate.
Preview not available
The standard five-point difference approximation to the Cauchy problem for Laplace's equation satisfies stability estimates-and hence turns out to be a well-posed problem-when a certain boundedness requirement is fulfilled. The estimates are of logarithmic convexity type. Herewith, a regularization method will be proposed and associated error bounds can be derived. Moreover, the error between the given (continuous) Cauchy problem and the difference approximation obtained via a suitable minimization problem can be estimated by a discretization and a regularization term.
SIAM Journal on Numerical Analysis © 1999 Society for Industrial and Applied Mathematics